MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation: the lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.Both haptics were bent in the gusset and distal area.The optic was torn/split/cracked and cut into three portions, typical of insertion and removal.The three cut optic portions was scratched on the anterior and posterior sides of the lens.Complaint history and product history records were reviewed and the documentation indicated the product met release criteria.There were no other complaints in this lot.Information was provided that indicated the use of a qualified cartridge and handpiece.A non-qualified viscoelastic was used.The root cause for the reported event/issue may be related to a failure to follow the directions for use (dfu).The reported scratch was observed.The viscoelastic indicated is not qualified for the lens/cartridge combination used.Due to differing material properties, the use of a non-qualified viscoelastic may result in delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgical technologist reported that during a cataract extraction with intraocular lens (iol) implant procedure that the iol was scratched.Additional information was provided that the scratch was noted when the lens was implanted.Further information was provided that the iol was removed during the initial procedure.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11769664
Report Number1119421-2021-00952
Device Sequence Number17185593
Product Code POE
UDI-Device Identifier00380652421676
UDI-Public00380652421676
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2025
Device Model NumberDFT315
Device Lot Number15073894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2021
Initial Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANKIVISC; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient Age57 YR